Alert archive / Idaho / High Wind Warnings in 2008
High Wind Warning 6, NWS Missoula, MT
NWS Missoula, MT issued this high wind warning at Nov 12, 2008, 8:10 AM PST for Clearwater County, Idaho County, Idaho. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2008, 8:10 AM PST (16:10 UTC)
- Expired
- Nov 12, 2008, 10:00 PM PST
- In force
- 14 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 4.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 437 m²/s²
- 0-3 km storm-relative helicity
- 608 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 121610 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 910 AM MST WED NOV 12 2008 IDZ007-122200- /O.UPG.KMSO.WI.Y.0019.000000T0000Z-081113T0600Z/ /O.NEW.KMSO.HW.W.0006.081112T1610Z-081113T0600Z/ OROFINO/GRANGEVILLE REGION- 810 AM PST WED NOV 12 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE CAMAS PRAIRIE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT AND VERY STRONG WINDS ALOFT WILL CONTINUE TO PRODUCE SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH THIS MORNING. WINDS WILL STRENGTHEN BY THIS AFTERNOON AND PRODUCE SOUTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH INTO THE EVENING OVER THE CAMAS PRAIRIE...INCLUDING GRANGEVILLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ003-122200- /O.NEW.KMSO.LW.Y.0007.081112T1800Z-081113T0300Z/ FLATHEAD/MISSION VALLEYS- 910 AM MST WED NOV 12 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE COMBINATION OF A STRENGTHENING PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL ALLOW FOR SOUTH TO SOUTHWEST WINDS BETWEEN 20 TO 25 MPH WITH GUSTS UP TO 30 MPH TO DEVELOP THIS AFTERNOON. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ IDZ008-122200- /O.CON.KMSO.WI.Y.0019.000000T0000Z-081113T0600Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 810 AM PST WED NOV 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT AND VERY STRONG WINDS ALOFT WILL PRODUCE SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KMSO 122102 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 202 PM MST WED NOV 12 2008 IDZ007-130300- /O.CON.KMSO.HW.W.0006.000000T0000Z-081113T0600Z/ OROFINO/GRANGEVILLE REGION- 102 PM PST WED NOV 12 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE CAMAS PRAIRIE... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. WINDS HAVE RELAXED SLIGHTLY OVER THE LAST FEW HOURS...HOWEVER THE COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT AND VERY STRONG WINDS ALOFT WILL ALLOW WINDS TO INCREASE ONCE AGAIN THIS AFTERNOON AND EVENING. SOUTH WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED THROUGH THE EVENING OVER THE CAMAS PRAIRIE...INCLUDING GRANGEVILLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ007-130300- /O.EXB.KMSO.WI.Y.0019.081112T2102Z-081113T0600Z/ BUTTE/BLACKFOOT REGION- 202 PM MST WED NOV 12 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT AND VERY STRONG WINDS ALOFT WILL PRODUCE SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH THROUGH THIS EVENING. THE GREATEST IMPACT WILL BE ALONG THE I-90 CORRIDOR FROM OPPORTUNITY TO DEERLODGE AND ALONG HIGHWAY 12 FROM GARRISON TO MACDONALD PASS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ008-130300- /O.CON.KMSO.WI.Y.0019.000000T0000Z-081113T0600Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 102 PM PST WED NOV 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT AND VERY STRONG WINDS ALOFT WILL PRODUCE SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MTZ003-130300- /O.CON.KMSO.LW.Y.0007.000000T0000Z-081113T0300Z/ FLATHEAD/MISSION VALLEYS- 202 PM MST WED NOV 12 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE COMBINATION OF A STRENGTHENING PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL ALLOW FOR SOUTH TO SOUTHWEST WINDS BETWEEN 20 TO 25 MPH WITH GUSTS UP TO 30 MPH TO DEVELOP THIS AFTERNOON AND EVENING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS75 KMSO 130140 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 640 PM MST WED NOV 12 2008 IDZ008-MTZ007-130245- /O.CAN.KMSO.WI.Y.0019.000000T0000Z-081113T0600Z/ LOWER HELLS CANYON/SALMON RIVER REGION-BUTTE/BLACKFOOT REGION- 640 PM MST WED NOV 12 2008 /540 PM PST WED NOV 12 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA THIS EVENING...HOWEVER BREEZY CONDITIONS ARE EXPECTED TO CONTINUE OVERNIGHT. $$ MTZ003-130245- /O.CAN.KMSO.LW.Y.0007.000000T0000Z-081113T0300Z/ FLATHEAD/MISSION VALLEYS- 640 PM MST WED NOV 12 2008 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE LAKE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA THIS EVENING...HOWEVER BREEZY CONDITIONS ARE EXPECTED TO CONTINUE OVERNIGHT. $$ IDZ007-130600- /O.CON.KMSO.HW.W.0006.000000T0000Z-081113T0600Z/ OROFINO/GRANGEVILLE REGION- 540 PM PST WED NOV 12 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH WINDS REMAIN STRONG WITH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH THIS EVENING OVER THE CAMAS PRAIRIE...INCLUDING GRANGEVILLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KMSO 130543 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1043 PM MST WED NOV 12 2008 IDZ007-130645- /O.EXP.KMSO.HW.W.0006.000000T0000Z-081113T0600Z/ OROFINO/GRANGEVILLE REGION- 943 PM PST WED NOV 12 2008 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. THE UPPER JET RESPONSIBLE FOR THE STRONG WINDS OVER THE CAMAS PRAIRIE AND GRANGEVILLE THROUGH THIS EVENING IS MOVING TO THE SOUTH ALLOWING A COOL FRONT TO PASS THROUGH THE AREA. THIS WILL TURN THE WINDS WEST AND ALLOW THEM TO DECREASE BELOW HIGH WIND WARNING CRITERIA. THE WINDS WILL REMAIN STRONG THROUGH THE NIGHT...BUT WILL REMAIN BELOW ANY HIGHLIGHT CRITERIA. PERSONS DRIVING HIGH PROFILE VEHICLES SHOULD CONTINUE TO EXERCISE CAUTION HOWEVER. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this high wind warning went out at Nov 12, 4:35 AM PST, 3 hours 35 minutes earlier.
Area forecast discussion, Nov 12, 4:35 AM PST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
535 AM MST WED NOV 12 2008
.UPDATE...STARTED THE WIND ADVISORY FOR THE CAMAS PRAIRIE AND
SALMON RIVER THIS MORNING.
&&
.DISCUSSION...THE ATMOSPHERE HAS ALREADY DESTABILIZED THIS MORNING
SO HAVE MOVE THE START TIME OF THE WIND ADVISORY TO NOW. THE WINDS
ARE EXPECTED TO LAST UNTIL THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 347 AM MST WED NOV 12 2008/
DISCUSSION...THE NORTHERN ROCKIES ARE GOING TO BE IMPACTED BY A
MOIST AND GUSTY WEATHER SYSTEM FOR THE NEXT 24 TO 48 HOURS.
PRECIPITATION POTENTIAL...
A STRONG UPPER LEVEL JET CURRENTLY PASSING NORTH OF THE
US/CANADIAN BORDER IS PUSHING ANOTHER WARM FRONT THROUGH IDAHO AND
WESTERN MONTANA THIS MORNING. WIDESPREAD RAIN SHOWERS CAN BE
EXPECTED THROUGH THE MORNING.
FOR THIS AFTERNOON AND EVENING...INCREASED UPPER LEVEL
DIVERGENCE (DUE TO THE SOUTHWARD MOVEMENT OF THE JET) WILL PROMOTE
STRONG SYNOPTIC LIFT OVER THE AREA...ACTING TO INTENSIFY
PRECIPITATION. THE CLEARWATER MOUNTAINS OF IDAHO WILL BE AN
UPSLOPE BARRIER FURTHER ENHANCING LIFT AND PRECIPITATION TODAY AND
THROUGH THURSDAY.
A RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD OVER THE WEST
COAST ON THURSDAY. AS THE RIDGE BUILDS...THE FLOW ALOFT WILL
SHIFT TO NORTHWESTERLY. HIGH PRESSURE WILL THEN PUSH INTO THE REGION
FRIDAY AND SATURDAY...BUT A SHORTWAVE TROUGH WILL WEAKEN THE
RIDGE AND CREATE ANOTHER CHANCE FOR PRECIPITATION ON SUNDAY.
WIND POTENTIAL...
THE ATMOSPHERE IS SETTING UP AGAIN FOR THE CAMAS PRAIRIE...HELL
CANYON AND SALMON RIVER TO RECEIVE GUSTY SOUTHERLY WINDS TODAY. THE
PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN WITH THE COMBINATION OF
STRONG UPPER LEVEL WINDS. THE CAMAS PRAIRIE SHOULD CONTINUE TO SEE
FAIRLY LIGHT WINDS THROUGH THE EARLY MORNING HOURS...THEN THE LOW
LEVELS ARE EXPECTED TO DESTABILIZE ALLOWING FOR THE STRONG WINDS
TO MIX TO THE SURFACE. MOST OF THE REGION SHOULD SEE WIND ADVISORY
CRITERIA WITH WIND GUST UP TO 50 MPH AND LOCALIZED AREAS GETTING UP
TO 60 MPH BY THIS AFTERNOON. THE FLOW PATTERN WILL BECOME WESTERLY
THIS EVENING WHICH IS UNFAVORABLE FOR STRONG WINDS. FOR MORE
INFORMATION PLEASE VISIT WWW.WEATHER.GOV/MISSOULA.
THE STRONG LOW TO MID LEVEL WINDS ARE IN RESPONSE TO A SUBSTANTIAL
JET MOVING OVER THE NORTHERN ROCKIES. THE MOUNTAIN TOPS AND HIGHER
PASSES ARE STILL EXPECTED TO EXPERIENCE SIGNIFICANT WESTERLY WINDS
THIS AFTERNOON AND EVENING. THE HIGH VALLEYS AROUND THE BUTTE AREA
SHOULD EXPERIENCE SOME OF THESE HIGH WINDS. A FEW LOCATIONS COULD
SEE WIND GUSTS UP TO 40 MPH THIS AFTERNOON.
THE WINDS WILL DECREASE THROUGH WEDNESDAY NIGHT AND INTO THURSDAY
AS THE UPPER LEVEL JET SHUNTS TO THE EAST IN RESPONSE TO A RIDGE
OF HIGH PRESSURE.
TEMPERATURES THROUGHOUT THE FORECAST PERIOD APPEAR TO REMAIN
ABOVE SEASON NORMALS WITH TODAY AND SATURDAY BEING THE WARMEST
DAYS.
AVIATION...A MOIST AND WINDY SYSTEM WILL BE MOVING THROUGH THE
NORTHERN ROCKIES TODAY. THIS SYSTEM WILL CAUSE WIDESPREAD
PRECIPITATION AND LOWERING CLOUD DECKS. MOUNTAINS AND PASSES
SHOULD BE OBSCURED THROUGHOUT THE NEXT 24 HOURS. THE PRECIPITATION
COULD REDUCE VISIBILITIES. THE OTHER CONCERN WITH THIS SYSTEM IS
THE STRONG WESTERLY WINDS. THE HIGHER TERRAIN COULD EXPERIENCE
WIND GUSTS UP TO 70 KNOTS. KBTM WILL HAVE THE BIGGEST IMPACT FROM
THE WINDS WITH THE POTENTIAL OF 40 KNOT WIND GUSTS THIS AFTERNOON
AND EVENING.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR LOWER HELLS
CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE REGION.
&&
UPDATE...SMITH
PREV DISCUSSION....SMITH/KITSMILLER
AVIATION...SMITHHazardous weather outlook, Nov 12, 2:34 AM PST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 334 AM MST WED NOV 12 2008 IDZ005-006-009-MTZ001-002-004-006-043-122300- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WESTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 334 AM MST WED NOV 12 2008 /234 AM PST WED NOV 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A VERY MOIST PACIFIC FLOW WILL CONTINUE TO PUSH OVER NORTHERN IDAHO AND WESTERN MONTANA. PRECIPITATION TOTALS ARE EXPECTED TO BE IN THE 1 AND A HALF TO 3 INCH RANGE IN THE MOUNTAINS...AS WELL AS SOME OF THE VALLEYS OF NORTH CENTRAL IDAHO. THIS AMOUNT OF RAIN COULD CAUSE MINOR MUD AND ROCK SLIDES ALONG ROADWAYS. SNOWFALL THROUGH THE EVENT WILL BE LIMITED TO AREAS GENERALLY ABOVE 5000 FEET...BUT COULD TOTAL SEVERAL INCHES. STRONG WESTERLY WINDS WILL DEVELOP TODAY...PARTICULARLY IN THE MOUNTAINS...AND LINGER INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW LEVELS WILL LOWER ON THURSDAY ALLOWING FOR SNOW ACCUMULATIONS IN THE MOUNTAINS OF NORTHWEST MONTANA AND NORTH CENTRAL IDAHO. GENERALLY...SNOW ACCUMULATIONS OF 2 TO 6 INCHES CAN BE EXPECTED IN THE HIGHER TERRAIN THROUGH THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Idaho, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.